Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 9, 2007, 5:01 PM CDT for McCurtain County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 9, 2007, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:30 PM CDT | FLASH FLOOD | 9 N Broken Bow, OK | REPORTS OF FLOODING AT BEAVERS BEND STATE PARK. OTHER REPORTS OF WATER OVER ROADWAYS IN PARTS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 092203
FFWSHV
OKC089-100100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 800 PM CDT
* AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS OVER MCCURTAIN COUNTY.
FLASH FLOODING IS EXPECTED...AS RAINFALL EXCEEDING 2 INCHES PER
HOUR IS POSSIBLE BENEATH THESE THUNDERSTORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROKEN BOW
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3364 9449 3368 9457 3371 9475 3376 9479
3376 9487 3387 9496 3388 9504 3396 9515
3424 9514 3426 9504 3451 9503 3451 9448
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:23 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 9, 3:23 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 323 PM CDT MON JUL 9 2007 .DISCUSSION... AFTERNOON RADAR IS LIT UP AGAIN AS MOISTURE AND HEATING INTERACTS WITH ANOTHER UPPER LEVEL LOW PRESSURE FEATURE MOVING ACROSS THE AREA. EAST TEXAS IS GETTING A REPREIVE FROM THE HEAVIER ACTIVITY THIS AFTERNOON...INSTEAD SOUTHWEST ARKANSAS IS GETTING THERE SHOT AT THE HEAVIER THUNDERSTORMS. SCATTERED THUNDERSTORM ACTIVITY WILL LINGER IN THE FORECAST THROUGH THE MIDDLE OF THE WORK WEEK...AS AN UPPER LEVEL TROUGH AXIS LINGERS ACROSS THE SOUTHERN PLAINS DURING THE SHORT TERM. BY THURSDAY...THIS FEATURE SHIFTS EAST OF THE AREA...AS THE UPPER LEVEL RIDGE OVER THE WESTERN STATES AMPLIFY...AND THE RIDGE OVER THE EASTERN STATES SHIFTS OUT INTO THE ATLANTIC. NORTHWEST FLOW WILL SETUP ACROSS THE AREA AT THE END OF THE WEEK AND LOW CHANCES LINGER...AS POPS DROP OFF TO THE 20 CENT RULE. TEMPS ARE EXPECTED TO REMAIN STEADY THROUGH MUCH OF THE WEEK...CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL. ELEVEN && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH 10/18Z. EXPECT IFR/MVFR CIGS AND VSBYS VCNTY OF CONVECTION... OTHERWISE MAINLY VFR. ALSO..EXPECT EARLY MORNING REDUCTION IN CIGS AND VSBYS FROM DEEP EAST TX ACROSS NORTHCENTRAL LA AND INTO SOUTHWEST AR WITH REDUCED VISIBILITIES OF 1 TO 3 STATUTE MILES AND CIGS NEAR 8 HUNDRED FEET...MAINLY BETWEEN 10/09Z AND 10/14Z. SURFACE WINDS SOUTH TO SOUTHWEST AROUND 10 KNOTS WILL DIMINISH INTO THE 4 TO 8 KNOT RANGE AFTER 10/01Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 91 75 91 / 20 30 30 40 MLU 75 89 75 90 / 30 40 30 40 DEQ 73 89 73 90 / 20 40 30 40 TXK 74 90 74 91 / 20 30 30 40 ELD 74 89 74 89 / 30 40 30 40 TYR 75 92 75 93 / 20 20 30 40 GGG 75 91 75 93 / 20 20 30 40 LFK 75 93 75 92 / 20 20 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
Hazardous weather outlook, Jul 9, 12:00 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUL 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON...MOST NUMEROUS ACROSS PORTIONS OF EXTREME EASTERN TEXAS...AND MUCH OF NORTH LOUISIANA...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SLOWLY SHIFT EAST ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...ALTHOUGH THE FLASH FLOOD THREAT SHOULD REMAIN MINIMAL AS THESE STORMS WILL EXHIBIT MORE MOVEMENT THAN STORMS THAT CAUSED SIGNIFICANT FLOODING LAST WEEK ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA. ADDED DAYTIME HEATING MAY ALSO ENHANCE AN ISOLATED SEVERE WEATHER THREAT...ESPECIALLY OVER EAST TEXAS AND WESTERN LOUISIANA. SHOULD ANY STORMS BECOME SEVERE...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. THE SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY THIS EVENING AS THE DISTURBANCE SHIFTS EAST OF THE AREA...AND AS DAYTIME HEATING SUBSIDES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AS WEAK UPPER LEVEL DISTURBANCES CONTINUE TO SHIFT SOUTHEAST INTO THE REGION. ONE SUCH DISTURBANCE WILL FOCUS SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS. ISOLATED SEVERE STORMS CAN NOT BE RULED OUT OVER THESE AREAS DURING THIS TIME...ALTHOUGH ANY STORM THAT DEVELOPS ACROSS THE AREA WILL HAVE THE POTENTIAL FOR PRODUCING BRIEF HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON ACROSS EAST TEXAS AND NORTH LOUISIANA. 11
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.